MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. X-ALT HIP; LINER, ACETABULAR, NON-HOODED, NEUTRAL, HXL/FMP, 36MM ID, MP7

ENCORE MEDICAL, L.P. X-ALT HIP; LINER, ACETABULAR, NON-HOODED, NEUTRAL, HXL/FMP, 36MM ID, MP7
Catalog Number 931-36-252
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/20/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - the surgeon put a graph in the acetabular cup.Due to the graph shredding and causing the patient to dislocate; the surgeon took the acetabular out and put in all new parts.
 
Additional Manufacturer Narrative
The reason for this revision surgery was hip dislocation.The length of the in-vivo service was 2 days.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing history of this part.All parts were found to meet design and manufacturing specifications.No non-conforming material reports (ncmr's) were associated with this part.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed to be non-product related.The surgeon placed a graft in the acetabular cup during the original surgery; the graph shredded and caused the patient to dislocate.The scope of this investigation is limited without having the parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
X-ALT HIP
Common Device Name
LINER, ACETABULAR, NON-HOODED, NEUTRAL, HXL/FMP, 36MM ID, MP7
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key5431548
Report Number1644408-2016-00045
Device Sequence Number1327238
Product Code LPH
UDI-Device Identifier00888912099509
UDI-Public(01)00888912099509
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K072154
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Catalogue Number931-36-252
Device Lot Number690F1109
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/11/2016
Supplement Report FDA Received Date06/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
400-03-363, LOT 868B1089
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR